Alert archive / Michigan / Gale Watches in 2008

Gale Watch 21, NWS Detroit, MI

December 17, 2008

NWS Detroit, MI issued this gale watch at Dec 17, 2008, 4:03 PM EST. It took effect at Dec 19, 2008, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2008, 4:03 PM EST (21:03 UTC)
In effect from
Dec 19, 2008, 7:00 AM EST
Expired
Dec 18, 2008, 7:15 AM EST
In force
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WHUS73 KDTX 172103
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EST WED DEC 17 2008

...GALE FORCE WINDS POSSIBLE ACROSS LAKE HURON ON FRIDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OHIO VALLEY ON
FRIDAY...ALLOWING STRONG EASTERLY WINDS TO DEVELOP ACROSS THE GREAT
LAKES. WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25
KNOTS FRIDAY MORNING...WITH GUSTS POTENTIALLY REACHING 35 KNOT
GALES. WINDS ARE EXPECTED TO SUBSIDE DURING THE EVENING.

LHZ361>363-462>464-181300-
/O.NEW.KDTX.GL.A.0021.081219T1200Z-081220T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
403 PM EST WED DEC 17 2008

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

EASTERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 KNOTS
ON FRIDAY MORNING...WITH GUSTS POTENTIALLY STRENGTHENING TO 35
KNOT GALES. THE STRONG WINDS WILL LAST THROUGH MUCH OF THE DAY
BEFORE SUBSIDING DURING THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HLO
1 follow-up statement
331 
WHUS73 KDTX 181215
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 AM EST THU DEC 18 2008

...STRONG WINDS ON FRIDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OHIO VALLEY
ON FRIDAY...ALLOWING EASTERLY WINDS TO STRENGTHEN ACROSS THE
GREAT LAKES. WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS FRIDAY
MORNING...WITH GUSTS TO 35 KNOT GALES ACROSS THE LAKE HURON OPEN 
WATERS. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING.

LHZ361>363-462>464-182200-
/O.UPG.KDTX.GL.A.0021.081219T1200Z-081220T0000Z/
/O.NEW.KDTX.GL.W.0040.081219T1200Z-081220T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
715 AM EST THU DEC 18 2008

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

EASTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS ON FRIDAY
MORNING...WITH GUSTS REACHING 35 KNOT GALES. THE STRONG WINDS WILL 
LAST THROUGH MUCH OF THE DAY BEFORE SUBSIDING DURING THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ422-182200-
/O.NEW.KDTX.BW.Y.0025.081219T1200Z-081220T0000Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
715 AM EST THU DEC 18 2008

...BRISK WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY. 

EASTERLY WINDS WILL STRENGTHEN ON FRIDAY...WITH GUSTS REACHING 25
KNOTS AT TIMES THROUGHOUT THE DAY. WINDS WILL SUBSIDE BY THE
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ421-441>443-182200-
/O.NEW.KDTX.SC.Y.0295.081219T1200Z-081220T0500Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
715 AM EST THU DEC 18 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT. 

EASTERLY WINDS WILL STRENGTHEN ON FRIDAY...WITH GUSTS REACHING 25
KNOTS AT TIMES THROUGHOUT THE DAY. WINDS WILL GRADUALLY SUBSIDE
THROUGH THE EVENING. WAVES MAY REACH AS HIGH AS 6 TO 10 FEET
ACROSS ANY ICE FREE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-182200-
/O.NEW.KDTX.SC.Y.0295.081219T1200Z-081220T0000Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
715 AM EST THU DEC 18 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY. 

EASTERLY WINDS WILL STRENGTHEN ON FRIDAY...WITH GUSTS REACHING 25
KNOTS AT TIMES THROUGHOUT THE DAY. WINDS WILL GRADUALLY SUBSIDE
THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Dec 17, 12:31 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 17, 12:31 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1231 PM EST WED DEC 17 2008

.AVIATION...

SOUTHEAST MICHIGAN REMAINS LOCKED IN UNDER MVFR STRATUS...WITH
OCCASIONAL IFR CEILINGS AS A FEW SNOW BANDS TRACK EASTWARD ACROSS
THE REGION. THESE LIGHT BANDS ARE BEING GENERATED BY A COMBINATION
OF THE APPROACH OF AN UPPER LEVEL DISTURBANCE...LOW-LEVEL WIND
CONVERGENCE...AND LAKE ENHANCEMENT. THESE BANDS WILL PRIMARILY
AFFECT DTW AND DET...AND WILL BECOME LESS LIKELY TO PERSIST AFTER
21Z. STRATUS WILL TRY TO SCATTER OUT LATE TODAY...ESPECIALLY NEAR
MBS...HOWEVER ANY BREAKS ARE EXPECTED TO QUICKLY FILL AFTER 00Z AS
MOISTURE SETTLES BENEATH A STRENGTHENING INVERSION.

&&

.PREV DISCUSSION...ISSUED 505 AM EST WED DEC 17 2008

SHORT TERM...TODAY

LIGHT SNOW QUICKLY TAPERING OFF EARLY THIS MORNING FROM SOUTHWEST TO
NORTHEAST...AS SUPPORTING MID LEVEL FRONTOGENESIS CONTINUES TO
WEAKEN.  EXTRAPOLATING THE DEEPER MOISTURE EASTWARD SHOWS IT EAST OF
THE FORECAST AREA WITHIN THE NEXT HOUR OR TWO AND WILL GO AHEAD AND
ALLOW THE ADVISORY TO EXPIRE.  AS THE MOISTURE DEPTH RAPIDLY
SHRINKS...MAY SEE A BRIEF PERIOD OF PATCHY FREEZING DRIZZLE THIS
MORNING ALONG WITH THE LINGERING FLURRIES AS SATURATION BECOMES
MARGINAL FOR MAINTAINING ICE NUCLEATION.  OTHERWISE...A FRESH
SNOWPACK AND STRENGTHENING INVERSION WILL ENSURE ANOTHER MOSTLY
CLOUDY DAY WITH TEMPERATURES AGAIN BELOW NORMAL DESPITE A DEEPENING
WEST-SOUTHWEST WIND FIELD.  THUS WILL REMAIN SEVERAL DEGREES BELOW
GUIDANCE AND CLOSE TO THE PREVIOUS FORECAST...WITH READINGS MAINLY
IN THE MID/UPPER 20S.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

ANOTHER WINTER STORM WILL TAKE AIM ON LOWER MICHIGAN FROM THURSDAY
NIGHT INTO FRIDAY MORNING. THIS STORM IS NOT ONLY EXPECTED TO BRING
HEAVY SNOW TO THE NORTHERN HALF OF OUR AREA...BUT MAY ALSO LEAD TO
SIGNIFICANT ICING ACROSS THE SOUTHERN HALF OF THE CWA. A WINTER
STORM WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM THURSDAY NIGHT
TO NOON FRIDAY.

THE LONGWAVE PATTERN IS SIMILAR FOR THIS NEXT SYSTEM...ALTHOUGH IS
DRIVEN BY A MUCH STRONGER WAVE AS THE CLOSED LOW OVER CALIFORNIA
RACES NORTHEAST TOWARDS THE GREAT LAKES REGION. DEEP SOUTHWEST FLOW
PRECEDING THIS WAVE WILL TRANSPORT MOISTURE NORTH AHEAD OF THE
DEVELOPING CYCLONE. PRECIPITABLE WATER VALUES INCREASE TO
NEARLY AN INCH ALONG THE SOUTHERN MICHIGAN BORDER WITH SPECIFIC
HUMIDITIES OF 6 G/KG. THE ECMWF/GFS/NAM ARE ALL IN GOOD AGREEMENT
WITH A SURFACE LOW TRACK THAT IS ALONG OR JUST SOUTH OF THE MICHIGAN
BORDER WITH MOST OF THE AREA RECEIVING OVER AN INCH OF QPF. THERMAL
PROFILES WILL BE CRUCIAL AS THIS SYSTEM MOVES INTO THE REGION WITH
PRECIPITATION TRANSITIONING FROM ALL SNOW AT THE ONSET...TO A
SLEET/FREEZING RAIN/RAIN MIX ACROSS THE SOUTH. THE THERMAL PROFILES
BETWEEN THE NAM AND GFS CONTINUE TO DIFFER WITH THE NAM REMAINING
MUCH COLDER THAN THE GFS/ECMWF...KEEPING PRECIPITATION TYPE ALL SNOW
AT DTW. THIS IS AT LEAST PARTIALLY ATTRIBUTED TO THE WEAKER SURFACE
WAVE NOT WRAPPING AS MUCH WARM AIR NORTH INTO THE SYSTEM AND WILL
LEAN TOWARDS THE NEW 00Z ECMWF WHICH IS SLIGHTLY COOLER THAN THE
GFS.

STRONG HIGH PRESSURE OVER CENTRAL CANADA WILL BUILD OVER ONTARIO
AHEAD OF THE APPROACHING SYSTEM ON THURSDAY NIGHT. EVAPORATIONAL
COOLING WITH A DRY AIRMASS IN PLACE WILL LEAD TO A SEVERAL DEGREE
DROP IN SURFACE TEMPERATURES AS PRECIPITATION SPREADS INTO THE AREA
THURSDAY NIGHT. TEMPERATURES WILL RANGE FROM THE TEENS IN THE NORTH
TO THE UPPER 20S IN THE SOUTH. PRECIP WILL SPREAD INTO THE SOUTHERN
COUNTIES AS ALL SNOW ON THURSDAY NIGHT BEFORE A POCKET OF WARM AIR
AROUND 800MB NUDGES UP TO AROUND METRO DETROIT. MINOR SNOW
ACCUMULATIONS ARE POSSIBLE IN THE SOUTHERN COUNTIES BUT THE MAIN
STORY IS THE POTENTIAL FOR SIGNIFICANT ICING IF TEMPERATURES CAN
REMAIN BELOW FREEZING. WE ARE WALKING A FINE LINE WITH HIGH PRECIP
RATES AND TEMPERATURES WARMING GRADUALLY OVERNIGHT. A HALF INCH OF
ICING IS A POSSIBILITY PRIOR TO TEMPERATURES WARMING ABOVE FREEZING
ON FRIDAY MORNING. IT IS DIFFICULT TO DETERMINE IN ADVANCE WHAT
EFFECT THE LATENT HEAT RELEASE AT THE SURFACE FROM THE RAIN
FREEZING ON CONTACT WILL HAVE ON WARMING TEMPERATURES ABOVE THE
FREEZING MARK AT A FASTER RATE.

SNOW ACCUMULATIONS ARE EXPECTED TO INCREASE RAPIDLY AS YOU MOVE
NORTH OUT OF THE METRO DETROIT AREA. SNOW ACCUMULATIONS OF 6 INCHES
OR MORE ARE POSSIBLE ALONG THE M-59 TO I-69 CORRIDOR WITH ANY MIX OF
SLEET OR FREEZING RAIN WORKING TO LOWER SNOWFALL RATIOS. THE SAGINAW
VALLEY AND THUMB APPEAR TO BE FAR ENOUGH NORTH TO REMAIN SNOW
THROUGH THE DURATION OF THE EVENT. WE WILL KEEP IN MIND THAT DRY
NORTHEASTERLY FLOW MAY TRY TO REDUCE QPF BUT THINK THIS FACTOR WILL
BE NEGLIGIBLE. IT IS WORTHWHILE TO NOTE THAT GFS QPF IS OVER 1.25
INCHES WHICH COULD RESULT IN OVER A FOOT OF SNOW FOR SOME
LOCATIONS. DETAILS WILL BE IRONED OUT AS CONFIDENCE INCREASES IN
STORM TRACK AND THERMAL PROFILES.

UNFORTUNATELY THIS IS NOT THE ONLY STORM ON THE SCOPE AS WE HEAD
INTO CHRISTMAS WEEK. ANOTHER SHOT OF SNOW AND WIND IS POSSIBLE AS
THE WESTERN TROUGH DEEPENS OVER THE PLAINS AND THE NEXT LOW PRESSURE
SYSTEM OCCLUDES OVER LAKE HURON. MODELS ARE SHOWING SOME DIFFERENCES
IN EVOLUTION BUT ARE IN GOOD ENOUGH AGREEMENT TO WARRANT POPS IN THE
LIKE CATEGORY. THIS SYSTEM LEAVES A COLD AIRMASS IN ITS WAKE WITH
YET ANOTHER CHANCE OF SNOW RETURNING BY LATE TUESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH...MIZ075-MIZ076-MIZ082-MIZ083...FROM 7 PM
     THURSDAY TO NOON FRIDAY.

     WINTER STORM WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070...FROM 10 PM
     THURSDAY TO NOON FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....HLO
SHORT TERM...MR
LONG TERM....KEC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 17, 4:23 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 AM EST WED DEC 17 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
423 AM EST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH IS IN EFFECT THURSDAY NIGHT AND FRIDAY.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR
GREATER DETAIL.

ANOTHER SYSTEM TRACKING ACROSS THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR SNOW SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180930-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
423 AM EST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL STRENGTHEN THURSDAY NIGHT AND FRIDAY AS A STRONG LOW
PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES. A GALE WATCH MAY BE
NEEDED FOR PORTIONS OF LAKE HURON DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Dec 17, 10:07 AM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1007 AM EST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     SNOW             SAGINAW                 43.42N 83.95W
12/17/2008  M3.6 INCH        SAGINAW            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0515 AM     SNOW             CORUNNA                 42.98N 84.12W
12/17/2008  M3.5 INCH        SHIAWASSEE         MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0515 AM     SNOW             WYANDOTTE               42.21N 83.16W
12/17/2008  M4.5 INCH        WAYNE              MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0600 AM     SNOW             4 SSE NEWPORT           41.95N 83.28W
12/17/2008  M4.5 INCH        MONROE             MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0600 AM     SNOW             HOWELL                  42.61N 83.94W
12/17/2008  M3.0 INCH        LIVINGSTON         MI   NWS EMPLOYEE

            11 HOUR STORM TOTAL

0600 AM     SNOW             FAIRGROVE               43.52N 83.54W
12/17/2008  M4.0 INCH        TUSCOLA            MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0600 AM     SNOW             DUNDEE                  41.96N 83.66W
12/17/2008  M5.2 INCH        MONROE             MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0630 AM     SNOW             DECKERVILLE             43.53N 82.74W
12/17/2008  M4.0 INCH        SANILAC            MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0630 AM     SNOW             ANN ARBOR               42.28N 83.73W
12/17/2008  M3.2 INCH        WASHTENAW          MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0630 AM     SNOW             CARLETON                42.06N 83.39W
12/17/2008  M5.5 INCH        MONROE             MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0630 AM     SNOW             WEST BLOOMFIELD TOWNSHI 42.57N 83.38W
12/17/2008  M3.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0630 AM     SNOW             LUM                     43.10N 83.15W
12/17/2008  M2.7 INCH        LAPEER             MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0700 AM     SNOW             MANITOU BEACH           41.97N 84.31W
12/17/2008  M3.4 INCH        LENAWEE            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             LINDEN                  42.82N 83.78W
12/17/2008  M3.1 INCH        GENESEE            MI   NWS EMPLOYEE

            11 HOUR STORM TOTAL.

0700 AM     SNOW             OXFORD                  42.82N 83.25W
12/17/2008  M3.3 INCH        OAKLAND            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             FARMINGTON HILLS        42.49N 83.38W
12/17/2008  M2.4 INCH        OAKLAND            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             2 S CLARKSTON           42.71N 83.42W
12/17/2008  M4.2 INCH        OAKLAND            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             SALEM                   42.41N 83.58W
12/17/2008  M2.5 INCH        WASHTENAW          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             BAD AXE                 43.80N 83.00W
12/17/2008  M3.0 INCH        HURON              MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             HARBOR BEACH            43.85N 82.65W
12/17/2008  M3.0 INCH        HURON              MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             PORT AUSTIN             44.04N 83.00W
12/17/2008  M2.0 INCH        HURON              MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             PORT HOPE               43.94N 82.72W
12/17/2008  M2.5 INCH        HURON              MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             CHESANING               43.18N 84.12W
12/17/2008  M2.9 INCH        SAGINAW            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             VASSAR                  43.37N 83.58W
12/17/2008  M3.5 INCH        TUSCOLA            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             MARLETTE                43.33N 83.08W
12/17/2008  M3.0 INCH        SANILAC            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             SANDUSKY                43.42N 82.83W
12/17/2008  M3.0 INCH        SANILAC            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             DURAND                  42.91N 83.99W
12/17/2008  M3.1 INCH        SHIAWASSEE         MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             BURTON                  43.00N 83.62W
12/17/2008  M4.0 INCH        GENESEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             GOODRICH                42.92N 83.51W
12/17/2008  M3.2 INCH        GENESEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             HELL                    42.43N 83.99W
12/17/2008  M3.0 INCH        WASHTENAW          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             FARMINGTON              42.46N 83.38W
12/17/2008  M2.2 INCH        OAKLAND            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             PONTIAC                 42.65N 83.29W
12/17/2008  M2.5 INCH        OAKLAND            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             PORT HURON              42.99N 82.43W
12/17/2008  M3.3 INCH        ST. CLAIR          MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0700 AM     SNOW             5 W SAGINAW             43.42N 84.05W
12/17/2008  M2.2 INCH        SAGINAW            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             2 S CHELSEA             42.29N 84.02W
12/17/2008  M2.5 INCH        WASHTENAW          MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             ROMULUS                 42.22N 83.37W
12/17/2008  M4.2 INCH        WAYNE              MI   ASOS

            11 HOUR STORM TOTAL AT THE DETROIT METRO AIRPORT

0700 AM     SNOW             FILION                  43.90N 83.00W
12/17/2008  M2.4 INCH        HURON              MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             WHITE LAKE              42.65N 83.50W
12/17/2008  M3.2 INCH        OAKLAND            MI   NWS EMPLOYEE

            11 HOUR STORM TOTAL AT THE NWS OFFICE

0700 AM     SNOW             FLINT                   43.02N 83.69W
12/17/2008  M2.5 INCH        GENESEE            MI   ASOS

            11 HOUR STORM TOTAL AT THE FLINT AIRPORT

0700 AM     SNOW             AUBURN                  43.60N 84.08W
12/17/2008  M3.0 INCH        BAY                MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0700 AM     SNOW             TECUMSEH                42.01N 83.94W
12/17/2008  M4.0 INCH        LENAWEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             NORTH BRANCH            43.23N 83.19W
12/17/2008  M3.8 INCH        LAPEER             MI   TRAINED SPOTTER

            10 HOUR STORM TOTAL

0700 AM     SNOW             4 NNW RICHMOND          42.86N 82.78W
12/17/2008  M3.1 INCH        MACOMB             MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             4 W SALINE              42.18N 83.86W
12/17/2008  M3.5 INCH        WASHTENAW          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             CAPAC                   43.01N 82.93W
12/17/2008  M3.4 INCH        ST. CLAIR          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             ALGONAC                 42.62N 82.53W
12/17/2008  M2.2 INCH        ST. CLAIR          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             MIDLAND                 43.62N 84.23W
12/17/2008  M2.0 INCH        MIDLAND            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0700 AM     SNOW             MILFORD                 42.59N 83.60W
12/17/2008  M2.5 INCH        OAKLAND            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             2 W CARLETON            42.06N 83.43W
12/17/2008  M5.0 INCH        MONROE             MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0700 AM     SNOW             SAMARIA                 41.81N 83.58W
12/17/2008  M3.0 INCH        MONROE             MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             MILAN                   42.09N 83.68W
12/17/2008  M4.0 INCH        WASHTENAW          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             2 WNW TIPTON            42.03N 84.10W
12/17/2008  M3.8 INCH        LENAWEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             MORENCI                 41.72N 84.22W
12/17/2008  M3.2 INCH        LENAWEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             WYANDOTTE               42.21N 83.16W
12/17/2008  M4.5 INCH        WAYNE              MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             GROSSE POINTE FARMS     42.40N 82.89W
12/17/2008  M3.0 INCH        WAYNE              MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0700 AM     SNOW             DEARBORN                42.31N 83.21W
12/17/2008  M2.8 INCH        WAYNE              MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0730 AM     SNOW             WATERFORD               42.66N 83.39W
12/17/2008  M3.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            11 HOUR STORM TOTAL

0730 AM     SNOW             BLISSFIELD              41.83N 83.86W
12/17/2008  M3.3 INCH        LENAWEE            MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0730 AM     SNOW             YALE                    43.13N 82.80W
12/17/2008  M3.6 INCH        ST. CLAIR          MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0730 AM     SNOW             CARO                    43.49N 83.40W
12/17/2008  M3.5 INCH        TUSCOLA            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0730 AM     SNOW             MANCHESTER              42.15N 84.04W
12/17/2008  M3.4 INCH        WASHTENAW          MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0730 AM     SNOW             LEXINGTON               43.27N 82.53W
12/17/2008  M3.0 INCH        SANILAC            MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

0730 AM     SNOW             OWOSSO                  43.00N 84.18W
12/17/2008  M3.5 INCH        SHIAWASSEE         MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0730 AM     SNOW             EASTPOINTE              42.47N 82.96W
12/17/2008  M3.0 INCH        MACOMB             MI   CO-OP OBSERVER

            11 HOUR STORM TOTAL

0730 AM     SNOW             ELBA                    43.04N 83.44W
12/17/2008  M3.0 INCH        LAPEER             MI   CO-OP OBSERVER

            10 HOUR STORM TOTAL

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:23 AM ESTWinter Storm WatchDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more32 hr

Nearby

Gale Watches in Michigan, 2008Every gale watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.